Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 32, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 27, 1997, 3:45 AM EDT for Bulloch County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1997, 3:45 AM EDT (07:45 UTC)
- Expired
- May 27, 1997, 4:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 270745 RRA SVRCHS GAC031-270830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 345 AM EDT TUE MAY 27 1997 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN GEORGIA ...BULLOCH COUNTY RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO BULLOCK COUNTY. THE STORM WILL MOVE SOUTH OF REGISTER AND NEAR NEVILS. THE STORM WAS MOVING TO THE SOUTHEAST AT 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:01 AM EDT, 44 minutes earlier.
Area forecast discussion, May 27, 3:01 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 250 AM EDT TUE MAY 27 1997 LINE OF TSRA MOVING SE ALONG THE SAVANNAH RIVER BASIN AND WESTERN PORTION OF COLD FRONT...DEWPOINTS IN AREA REMAIN HIGH...SOME WEAK UPPER SUPPORT THRU 12Z...CELL TREND INDICATING POSH/POH WITH FEW CELLS. BUSY WITH RADAR...SO HERE ARE MY NUMBERS. SCA... .TODAY...NE WIND 15 KT INCREASING TO 20 KT. SEAS 4 FT. .TONIGHT AND WED...NE WIND 20 KT. SEAS 6 FT<. CHS 78/61/75 332 DTWN 75/66/73 SAV 80/66/75 333
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:58 AM EDT | Severe Thunderstorm Warning | CHS | Candler | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.